Thunderstorm Wind, Texas
- When
- October 24, 12:00 PM CST
- Where
- Texas County, Houston
- Measured
- 55 kt (63 mph)
- Property damage
- $10,000
- Reported by
- NEWSPAPER
- Coordinates
- 37.333, -91.967
A supermarket sign was blown down causing damage to their front entrance way. Minor damage also occurred to several businesses across the city.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SGF wrote it up.
A supermarket sign was blown down causing damage to their front entrance way. Minor damage also occurred to several businesses across the city.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Oct 24, 9:30 AM CST, 2 hours 30 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE SPRINGFIELD MO 1030 AM CDT WED OCT 24 2001 ZONE UPDATE WILL BE ISSUED BY 1130 AM TO UPDATE PRECIPITATION AND WIND WORDING AND TEMPERATURES. PRIMARY SHORT TERM FORECAST CONCERN IS THE POTENTIAL FOR SEVERE WEATHER ACROSS THE FORECAST AREA THROUGH THIS AFTERNOON. 12Z UPPER AIR ANALYSIS INDICATED A HIGH POTENTIAL FOR SEVERE WEATHER TODAY...MAINLY EAST OF THE FORECAST AREA. KSGF 88D AND SURFACE OBSERVATIONS SHOW THE FRONT ALONG A LINE FROM CLINTON TO NEOSHO...MOVING EAST. VISIBLE SATELLITE IMAGERY SHOWS SEVERAL WAVES EMANATING FROM THE FRONT THIS MORNING. SMALL AREA OF SHOWERS DEVELOPED NEAR JOPLIN AROUND 9 AM...AND HAS INCREASED IN COVERAGE AND INTENSITY AS IT MOVES NORTHEAST. WILL ELIMINATE THE MENTION OF THUNDER WEST OF THE FRONTAL POSITION WHEN THE ZONES ARE UPDATED. NO REASON TO CHANGE THE SEVERE WORDING IN SOUTH CENTRAL MISSOURI. PRECIPITATION SHOULD EXIT THE FORECAST AREA BY 4 PM OR SHORTLY THEREAFTER. .SGF... MO...NONE. KS...NONE. SUTTON
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
744 AM CDT WED OCT 24 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
test message 2PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
848 AM CDT WED OCT 24 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
test message 3PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
914 AM CDT WED OCT 24 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
test message 4PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
917 AM CDT WED OCT 24 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0605 PM ST ELIZABETH MO .75 INCH HAIL
10/23/01 MILLER REPORTED BY STORM
SPOTTER.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1115 AM CDT WED OCT 24 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0630 PM CROCKER MO TORNADO
10/23/01 PULASKI RATED AS F0. ONE HALF
MILE LONG PATH, 75
YARDS WIDE.KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-242300- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 100 PM CDT WED OCT 24 2001 ...SEVERE THUNDERSTORMS POSSIBLE IN SOUTH CENTRAL MISSOURI... A STRONG COLD FRONT WILL MOVE THROUGH SOUTH CENTRAL MISSOURI EARLY THIS AFTERNOON. THUNDERSTORMS WILL CONTINUE TO DEVELOP ALONG AND AHEAD OF THE FRONT. THE STORMS ARE EXPECTED TO BECOME SEVERE OVER SOUTH CENTRAL MISSOURI...WITH THE BEST CHANCES FOR SEVERE WEATHER IN ALONG AND SOUTHEAST OF A LINE FROM SALEM TO GAINESVILE. FORECAST WIND PROFILES INDICATE THAT SUPERCELL THUNDERSTORMS WILL BE POSSIBLE OVER SOUTH CENTRAL MISSOURI. THE MAIN STORM THREATS WILL BE HAIL AND HIGH WINDS...BUT ISOLATED TORNADOES ASSOCIATED WITH SUPERCELL THUNDERSTORMS WILL ALSO BE POSSIBLE. SPOTTERS AND EMERGENCY MANGERS SHOULD BE ALERT FOR POSSIBLE WEATHER RELATED ACTIVATION THIS AFTERNOON. .EXTENDED OUTLOOK... COLD AIR WILL MOVE INTO THE REGION BEHIND THE FRONT. MANY AREAS WILL SEE LOW TEMPERATURES FALL TO NEAR OR BELOW FREEZING THIS WEEKEND. SUTTON
The Springfield radar (KSGF), 127 km away, was scanning. The volume nearest the first event began at 17:59 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2001Every state in 2001This day in weather historyWarnings in Missouri, October 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5271210.